Alert archive / Wyoming / High Wind Watches in 2016

High Wind Watch 3, NWS Riverton, WY

February 4, 20164 counties in Wyoming

NWS Riverton, WY issued this high wind watch at Feb 4, 2016, 3:00 PM MST for 4 counties in Wyoming. It took effect at Feb 5, 2016, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2016, 3:00 PM MST (22:00 UTC)
In effect from
Feb 5, 2016, 5:00 PM MST
Expired
Feb 5, 2016, 1:56 PM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1890 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WWUS75 KRIW 042200
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
300 PM MST THU FEB 4 2016

...STRONG WIND FAVORABLE TO RETURN TO THE CODY FOOTHILLS FRIDAY
NIGHT...

.STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG
SURFACE WIND ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD OF
STRONG WIND LOOKS TO BEGIN FRIDAY EVENING...WITH THE STRONGEST
WIND ANTICIPATED LATE FRIDAY NIGHT AND INTO SATURDAY MORNING. WIND
ACROSS THE AREA SHOULD WEAKEN THROUGH SATURDAY MORNING.

WYZ003-051030-
/O.NEW.KRIW.HW.A.0003.160206T0000Z-160206T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
300 PM MST THU FEB 4 2016

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING. 

* TIMING...STRONG MOUNTAIN RELATED WIND WILL BEGIN OVER THE AREA
  FRIDAY EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE
  STRONGEST WIND LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH
  OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY
  MORNING ACROSS THE AREA. 

* WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS
  APPROACHING 60 MPH.

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA
  ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BRANHAM
3 follow-up statements
888 
WWUS75 KRIW 050503
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1003 PM MST THU FEB 4 2016

...STRONG WIND FAVORABLE TO RETURN TO THE CODY FOOTHILLS FRIDAY
NIGHT...AND ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY...

.STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG
SURFACE WIND ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD
OF STRONG WIND LOOKS TO BEGIN FRIDAY EVENING...WITH THE STRONGEST
WIND ANTICIPATED LATE FRIDAY NIGHT AND INTO SATURDAY MORNING.
WIND ACROSS THE AREA SHOULD WEAKEN THROUGH SATURDAY MORNING.
THEN...WITH THE APPROACH OF ANOTHER UPPER LEVEL
DISTURBANCE...HIGH PRESSURE WILL STRENGTHEN ACROSS SOUTHWEST
WYOMING WITH LOWERING PRESSURE TO THE NORTHEAST...GIVING A RATHER
TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL WYOMING. THIS
WILL ALLOW FOR STRONG SURFACE WIND TO FORM ONCE AGAIN FROM THE
SOUTH PASS AREA...EAST THROUGH NATRONA COUNTY.

WYZ019-020-051000-
/O.EXB.KRIW.HW.A.0003.160206T1200Z-160207T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1003 PM MST THU FEB 4 2016

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING. 

* TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS OF
  CENTRAL WYOMING SATURDAY MORNING IN RESPONSE TO AN UPPER LEVEL
  DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL INCREASE
  IN STRENGTH THROUGH THE MORNING HOURS...PEAKING BY EARLY
  AFTERNOON BEFORE TAPERING OFF IN THE EVENING.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH.

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ003-051000-
/O.CON.KRIW.HW.A.0003.160206T0000Z-160206T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1003 PM MST THU FEB 4 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

* TIMING...STRONG MOUNTAIN RELATED WIND WILL BEGIN OVER THE AREA 
  FRIDAY EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE 
  STRONGEST WIND LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH 
  OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY 
  MORNING ACROSS THE AREA. 

* WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS 
  APPROACHING 60 MPH. 

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
502 
WWUS75 KRIW 050839
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
139 AM MST FRI FEB 5 2016

...STRONG WIND FAVORABLE TO RETURN TO THE CODY FOOTHILLS
TONIGHT...THEN ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY...

.STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG
SURFACE WIND ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD
OF STRONG WIND LOOKS TO BEGIN THIS EVENING...WITH THE STRONGEST
WIND ANTICIPATED LATE TONIGHT AND INTO SATURDAY MORNING. WIND
ACROSS THE AREA SHOULD WEAKEN THROUGH SATURDAY MORNING.
THEN...WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE...
HIGH PRESSURE WILL STRENGTHEN ACROSS SOUTHWEST WYOMING WITH
LOWERING PRESSURE TO THE NORTHEAST...GIVING A RATHER TIGHT
PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL WYOMING. THIS WILL
ALLOW FOR STRONG SURFACE WIND TO FORM ONCE AGAIN FROM THE SOUTH
PASS AREA...EAST THROUGH NATRONA COUNTY.

WYZ003-052300-
/O.CON.KRIW.HW.A.0003.160206T0000Z-160206T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
139 AM MST FRI FEB 5 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THIS AFTERNOON
THROUGH SATURDAY MORNING...

* TIMING...STRONG MOUNTAIN RELATED WIND WILL BEGIN OVER THE AREA
  THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE
  STRONGEST WINDS LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH
  OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY
  MORNING ACROSS THE AREA.

* WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS 55 TO
  65 MPH.

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ019-020-052300-
/O.CON.KRIW.HW.A.0003.160206T1200Z-160207T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
139 AM MST FRI FEB 5 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

* TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS OF
  CENTRAL WYOMING SATURDAY MORNING IN RESPONSE TO AN UPPER LEVEL
  DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL INCREASE
  IN STRENGTH THROUGH THE MORNING HOURS ON SATURDAY...PEAKING BY
  EARLY AFTERNOON BEFORE TAPERING OFF IN THE EVENING.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH.

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA
  ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING SLICK
  ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
361 
WWUS75 KRIW 052056
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
156 PM MST FRI FEB 5 2016

...STRONG WINDS FAVORABLE TO RETURN TO THE CODY FOOTHILLS
TONIGHT...THEN ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY...

.STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG
SURFACE WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD
OF STRONG WIND LOOKS TO BEGIN THIS EVENING...WITH THE STRONGEST
WIND ANTICIPATED LATE TONIGHT AND INTO SATURDAY MORNING. WIND
ACROSS THE AREA SHOULD WEAKEN THROUGH SATURDAY MORNING. THEN...
WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE... HIGH
PRESSURE WILL STRENGTHEN ACROSS SOUTHWEST WYOMING WITH LOWERING
PRESSURE TO THE NORTHEAST...GIVING A RATHER TIGHT PRESSURE
GRADIENT ACROSS PORTIONS OF CENTRAL WYOMING. THIS WILL ALLOW FOR
STRONG SURFACE WIND TO FORM ONCE AGAIN FROM THE SOUTH PASS AREA...
EAST THROUGH NATRONA COUNTY.

WYZ003-060900-
/O.UPG.KRIW.HW.A.0003.160206T0000Z-160206T1500Z/
/O.NEW.KRIW.HW.W.0006.160206T0000Z-160206T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
156 PM MST FRI FEB 5 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG MOUNTAIN-RELATED WIND WILL BEGIN OVER THE AREA
  THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE
  STRONGEST WINDS LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH
  OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY
  MORNING ACROSS THE AREA.

* WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS 55 TO 
  65 MPH. 

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-020-060900-
/O.UPG.KRIW.HW.A.0003.160206T1200Z-160207T0600Z/
/O.NEW.KRIW.HW.W.0006.160206T1200Z-160207T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
156 PM MST FRI FEB 5 2016

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS 
  OF CENTRAL WYOMING SATURDAY MORNING IN RESPONSE TO AN UPPER 
  LEVEL DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL 
  INCREASE IN STRENGTH THROUGH THE MORNING HOURS ON SATURDAY... 
  PEAKING BY EARLY AFTERNOON BEFORE TAPERING OFF IN THE EVENING. 

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH.

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING 
  SLICK ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 4, 3:00 PM MST, 0 minutes earlier.

Area forecast discussion, Feb 4, 3:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
300 PM MST THU FEB 4 2016

.SHORT TERM...TONIGHT THROUGH FRIDAY

QUICK HITTING COLD SHORTWAVE WILL SWEEP ACROSS THE CWA THROUGH
TONIGHT WITH CONTINUED LIGHT SNOW/SNOW SHOWERS OUT WEST AND A CHANCE
EAST OF THE DIVIDE...ESPECIALLY IN THE MTNS AND SE OFF THE MTN
CHAINS AS MOISTURE COMBINES WITH VERY STEEP LAPSE RATES IN EXCESS OF
8C/KM AND SOME LOCAL CONVERGENCE TO ASSIST IN SNOW SHOWERS/BANDS.
SOME MTN FLURRIES WILL LIKELY PREVAIL OVER THE HYR MTNS OF THE WEST
FRIDAY IN WEAK UPGLIDE PATTERN AS RIDGE REBUILDS. HIGH WIND
POTENTIAL HAS ENDED UP IN THE CODY FOOTHILLS BUT WINDS WILL BE ON
THE INCREASE AGAIN FRIDAY AFTERNOON LEADING UP TO ANOTHER POTENTIAL
HIGH WIND EVENT JUST BEYOND THIS PERIOD. TODAY'S WARNING VERIFIED AS
EXPECTED WITH GUSTS TO 65 MPH ACROSS THE HIGHWAY SOUTH OF CLARK
AND PLENTY OF GUSTS AROUND 60 MPH. STILL SOME BLOWING SNOW AND
SNOW SHOWERS IN OUR SERN ZONES...ESPECIALLY FROM MUDDY GAP/JEFFREY
CITY TO ERN SWEETWATER. WILL HAVE THAT POTENTIAL FOR A FEW MORE
HOURS.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY

PERHAPS ONE OF THE BIGGEST FORECAST CHALLENGE OF THIS TIME-FRAME
IS THE CONTINUED INDICATION OF VERY STRONG WIND DEVELOPMENT OVER
THE CODY FOOTHILLS. THESE VERY STRONG WINDS LOOK TO FORM FAIRLY
EARLY FRIDAY EVENING...AND CONTINUE THROUGH THE MID MORNING HOURS
OF SATURDAY. THE CITY OF CODY PROPER DO NOT LOOK TO RECEIVE THE
STRONGEST WIND GUSTS...AS SEEMS TO FREQUENTLY BE THE CASE. NORTH
OF CODY AND SOUTH OF CODY LOOK TO BE FAVORED LOCATIONS WITH
MOUNTAIN RELATED WINDS PUSHING VERY STRONG WIND TO THE SURFACE. A
HIGH WIND WATCH HAS BEEN ISSUED TO SEE HOW MODELS CONTINUE TO
HANDLE THIS DEVELOPMENT...WITH FURTHER REFINEMENT OF TIMING AND
INTENSITY ANTICIPATED.

OTHERWISE...LINGERING MOISTURE OVER THE WESTERN MOUNTAINS AND
VALLEYS WILL CONTINUE THROUGH SATURDAY EVENING AS THE WAVE
CONTINUES TO WORK ITS WAY THROUGH THE STATE. THOUGH THE PRESENCE
OF THE WAVE IS STILL FAVORED IN RECENT MODEL SOLUTIONS...THE
COVERAGE CONTINUES TO VARY WITH SOME MODELS PEGGING THE NORTHWEST
PORTION OF THE STATE WHILE OTHERS LEAVE IT FAIRLY DRY. THIS IS
BECAUSE OF VARIATION IN THE INTENSITY OF THIS WAVE. COMPARED TO
WHAT MODELS WERE DEMONSTRATING DURING THE 12Z RUNS ON WEDNESDAY...MODELS
HAVE TONED DOWN SNOWFALL PROBABILITIES. SOME AREAS WHICH WERE
UNDER HIGH SNOWFALL PROBABILITIES HAVE BEEN REDUCED TO ACCOUNT FOR
THIS CHANGE IN MODEL SOLUTIONS. TEMPERATURES COULD ALSO
CONSEQUENTLY NEED ADDITIONAL ATTENTION AS THE STRENGTH OF THIS
WAVE BECOMES BETTER REALIZED. FOR NOW...VALUES REMAIN FAIRLY
SIMILAR TO THE FORECAST PACKAGE ISSUED OVERNIGHT.

WITH THE WAVE PASSAGE...BUILDING HIGH RIDGE WILL DEVELOP.
PRECIPITATION LOOKS TO END WITH CONFIDENCE BY SUNDAY AFTERNOON.
DRY CONDITIONS...WITH A SLIGHT WARMING TREND ARE THEN EXPECTED
THROUGH THE REMAINDER OF THE FORECAST PERIOD. DURING THIS TIME OF
HIGH PRESSURE...THE FORECAST CHALLENGE CHANGES TO INCLUDE WHERE
FOG FORMATION WILL BE DURING THE EARLY MORNING HOURS.

&&

.AVIATION.../00Z ISSUANCE/

WEST OF THE CONTINENTAL DIVIDE...KBPI/KJAC/KPNA/KRKS

SNOW WILL CONTINUE OVER THE WESTERN MOUNTAINS THROUGH 09Z FRIDAY.
EXPECT MVFR/IFR CONDITIONS AND MOUNTAIN OBSCURATION. FROM KJAC TO
KAFO...PERIODS OF SNOW WILL OCCUR THROUGH TONIGHT WITH MVFR
CIGS/VSBYS AND LOCAL IFR CONDITIONS. LOW CLOUDS AND MVFR CONDS
WILL LIKELY CONTINUE AT LEAST THROUGH FRIDAY MORNING IN THE FAR
WEST INCLUDING KJAC. MTNS WILL REMAIN OBSCD AT TIMES.

IN SW WY SCATTERED SNOW WILL CONTINUE THROUGH 06Z FRI WITH AREAS
OF MVFR CIGS/VSBYS. TERMINAL SITES IN SW WY WILL BE IMPACTED AT
TIMES. PLEASE SEE INDIVIDUAL TERMINAL FORECASTS FOR MORE DETAILS.

EAST OF THE CONTINENTAL DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. ONE EXCEPTION WILL
BE DURING THE SCATTERED SNOW SHOWERS WHICH WILL CONTINUE TO
THROUGH 09Z FRI CAUSING BRIEF MVFR CONDS AND MTN OBSCURATION.
TERMINAL SITES MAY SEE A SNOW SHOWER WHICH WOULD PRODUCE MVFR
CONDITIONS. THE BIGHORN MOUNTAINS WILL SEE SNOW SHOWERS THROUGH
12Z FRIDAY WITH MVFR/IFR CONDITIONS AND MOUNTAIN OBSCURATION.
ALL AREAS WILL SEE VFR CONDS FRIDAY WITH ONLY PATCHY LOW CLOUDS OR
FOG EARLY FRIDAY IN THE BASINS AND W-NW FACING FOOTHILL LOCATIONS.

&&

.FIRE WEATHER...

FIRE DANGER REMAINS LOW ACROSS THE FORECAST AREA THROUGH THE REST OF
THE WORK WEEK WITH SEASONALLY COLD TEMPERATURES...SNOW COVERING MOST
SURFACES....AND A NEW WINTER WEATHER SYSTEM ROLLING THROUGH THE
FORECAST AREA TODAY THROUGH FRIDAY MORNING WITH ANOTHER ON ITS HEELS
SATURDAY. HOWEVER...WINDS WILL BE QUITE GUSTY AT TIMES ON TODAY AND
AGAIN FRIDAY NIGHT ACROSS THE USUAL WIND PRONE AREAS. MOST
AFTERNOONS ACROSS WYOMING...EXCEPT FOR THE BASINS...SHOULD SEE FAIR
TO GOOD SMOKE DISPERSION.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
FOR WYZ003.

&&

SHORT TERM...SKRBAC
LONG TERM...BRANHAM
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Feb 4, 10:55 AM MST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1055 AM MST THU FEB 4 2016

WYZ001>020-022>030-051400-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
1055 AM MST THU FEB 4 2016

...HIGH WIND WARNING FOR THE CODY FOOTHILLS THROUGH EARLY
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS CONTINUE IN THE CODY FOOTHILLS THROUGH EARLY
AFTERNOON. AREAS OF MODERATE SNOWFALL EXPECTED OVER THE WESTERN
MOUNTAINS TODAY THROUGH FRIDAY MORNING.

AREAS OF SNOW SHOWERS AND BLOWING SNOW WILL CONTINUE ACROSS
EASTERN SWEETWATER...SOUTHEAST FREMONT AND PARTS OF NATRONA COUNTY
THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...AREAS OF MODERATE SNOWFALL EXPECTED OVER THE WESTERN
MOUNTAINS FRIDAY MORNING. STRONG WINDS POSSIBLE IN THE CODY
FOOTHILLS LATE FRIDAY NIGHT.

SATURDAY...SNOW SHOWERS SPREADING ACROSS NORTHERN WYOMING DURING
THE DAY. STRONG WEST TO NORTHWEST WINDS AND AREAS OF BLOWING SNOW
POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN WYOMING INCLUDING
ALONG INTERSTATES 80 AND 90. STRONG WINDS POSSIBLE IN THE CODY
FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT WIND GUSTS OVER 50 MPH AND SNOWFALL
AMOUNTS. THANK YOU.

In the hours before

Special weather statement, Feb 4, 2:26 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
226 PM MST THU FEB 4 2016

WYZ001-012-013-023-024-050000-
YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS-
JACKSON HOLE-STAR VALLEY-SALT RIVER AND WYOMING RANGES-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...
JACKSON...AFTON...ALPINE...STAR VALLEY RANCH...THAYNE
226 PM MST THU FEB 4 2016

SNOW SHOWERS WILL BRING PERIODS OF LIGHT TO MODERATE SNOW TO THE
FAR WEST INTO THE EARLY MORNING HOURS. NEW SNOWFALL OF 2 TO 4
INCHES CAN BE EXPECTED IN THE MOUNTAINS WITH 1 TO 2 INCHES FOR
MOST OF THE WESTERN VALLEY LOCATIONS. GUSTY WIND AT TIMES WILL
CREATE SHARPLY REDUCED VISIBILITY WHEN COMBINED WITH THE SNOW
SHOWERS. ROADS WILL BE SNOW COVERED TO SLICK. SLOW DOWN AND ARRIVE
SAFELY AT YOUR DESTINATION.

WYZ019-020-022-030-050000-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...WAMSUTTER
226 PM MST THU FEB 4 2016

AN AREA OF LIGHT SNOW AND GUSTY WEST WIND WILL CONTINUE MOVING
EAST ACROSS THE AREA THROUGH ABOUT SUNSET. ROADS WILL BE SNOW
COVERED TO SLICK AND VISIBILITIES REDUCED AT TIMES IN FALLING AND
BLOWING SNOW. SNOWFALL AMOUNTS WILL GENERALLY BE UNDER AN INCH BUT
SLICK ROADS AND REDUCED VISIBILITY WILL HAMPER TRAVEL AT TIMES.
SLOW DOWN AND ARRIVE SAFELY AT YOUR DESTINATION. SOME SNOW SHOWERS
WILL LINGER ACROSS SOUTHEAST FREMONT AND NATRONA COUNTY DURING THE
OVERNIGHT HOURS.

SKRBAC

Nearby

High Wind Watches in Wyoming, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.